Page 3 of 3

Re: Weight Loss

Posted: Mon May 20, 2019 8:28 am
by ViewsAskew
What do you think is causing the swelling?

Re: Weight Loss

Posted: Mon May 20, 2019 1:56 pm
by debbluebird
Swelling has been happening for a couple of years. Doctors don't tell me why, so I figure they don't know. Cardiologist says my heart is fine. Actually I think it's my kidneys.

Re: Weight Loss

Posted: Wed May 22, 2019 8:39 am
by ViewsAskew
debbluebird wrote:Swelling has been happening for a couple of years. Doctors don't tell me why, so I figure they don't know. Cardiologist says my heart is fine. Actually I think it's my kidneys.


Hmmm.

Re: Weight Loss

Posted: Wed May 22, 2019 10:07 am
by debbluebird
Saw Doctor today. She told me that some of the swelling probably happens when I go to the lower altitudes. A few months ago I stopped a diuretic that had swelling in side effects. I didn't think it helped much, plus swelling seemed to start after starting that pill.
She changed my blood pressure pill today. It has swelling in side effects too. I've always been sensitive to meds. I get a lot of the side effects. When I start something new and something changes in me, then I check side effect lists. The gabapentin has swelling in side effects too.
She agreed that losing weight is more important. Too many issues caused from gain vs issues from increasing methadone. So I'm going to increase methadone, and decrease gabapentin.
I think gabapentin could be cause, but I can't remember when I restarted it. It's been awhile.
Then of course kidneys can be a cause too. Today's labs, say they are stable. Labs have been off for a few years. That was another reason I stopped diuretic. I tend to have a low potassium, lower end of range. I've been taking some prescription potassium for several months. It's expensive. Another reason I stopped diuretic. Levels are better since I stopped it. I don't have to take as much now.
It's all a balancing act.
Weight is already starting to drop. It will take more before I can wear my smaller clothes that I had gotten into.
Time will tell.

Re: Weight Loss

Posted: Thu May 23, 2019 8:25 am
by badnights
Wow, how many of your meds had swelling as a possible side effect! Maybe you were getting hit by all of them at once. Your doctor seems to have left no stone unturned.

Re: Weight Loss

Posted: Sat May 25, 2019 9:01 pm
by debbluebird
3 meds may have caused swelling. I'm already down 16 pounds of the 30 that I gained. Ankles are still puffy.
Water usually comes off fast when I come home.

Re: Weight Loss

Posted: Mon May 27, 2019 1:52 am
by ViewsAskew
WOW!

Re: Weight Loss

Posted: Sat Jun 15, 2019 11:40 pm
by debbluebird
I've lost 20 pounds in the last month. The same 20 that I have lost before. I decided to do Keto this time. It's similar to what I have done in the past, just fewer carbs. I will go back to my other plan once I get this weight off. It is a combination of keto and paleo. Keto is just like Atkins. Just a new word so people think they are doing something new. People are mostly successful doing this if they don't go back to their old way of eating. That's what I did this past year.

Re: Weight Loss

Posted: Sun Jun 16, 2019 12:13 am
by ViewsAskew
debbluebird wrote:I've lost 20 pounds in the last month. The same 20 that I have lost before. I decided to do Keto this time. It's similar to what I have done in the past, just fewer carbs. I will go back to my other plan once I get this weight off. It is a combination of keto and paleo. Keto is just like Atkins. Just a new word so people think they are doing something new. People are mostly successful doing this if they don't go back to their old way of eating. That's what I did this past year.


If these darn meds didn't create issues, I wouldn't have lost and gained the same fifty pounds 20 times!

Hoping you keep it off.

Re: Weight Loss

Posted: Sun Jun 16, 2019 10:08 pm
by debbluebird
Me too ! I was miserable with the gain.

Re: Weight Loss

Posted: Mon Jun 17, 2019 11:29 am
by Polar Bear
Well, I've had the gain and not much of the loss. Up a clothes size since last summer .... and last summer was the heaviest I'd ever been at that time. That was DAs and eating in the middle of the night..... really eating !! My DA is now well reduced.
Pregabalin is known for weight gain and in the last 6 months I've lost and gained the same 3 lbs several times.
You know how it is.... a birthday, someone else's birthday, a wee holiday, a big holiday, guests to stay.

Am I making excuses.... probably yes .... because I know - we all know - that no matter how hard it may be to lose weight, especially if some meds are a causation, it boils down to my effort especially if it should be a greater effort than a non DA/Pregab RLSer, but still my (lack of sufficient) effort.

I'm hopeless with food reduction but I have changed portion size and cut down on greatly on bread.

Thing is, for example, I'm meeting my brother in an hour for lunch.... in a lovely coffee shop situated in the countryside half way between our respective homes. Temptation....
And this evening's meal is already arranged. Our son brought us gorgeous cheese 'n onion soda bread from yesterday's Farmer's Market and we are planning on having it with bacon and easy over eggs with lovely runny yoiks. It would be rude not to.... :roll: